Irreducible decomposition of binomial ideals

Journal Article (Journal Article)

Building on coprincipal mesoprimary decomposition [Kahle and Miller, Decompositions of commutative monoid congruences and binomial ideals, Algebra and Number Theory 8 (2014), 1297-1364], we combinatorially construct an irreducible decomposition of any given binomial ideal. In a parallel manner, for congruences in commutative monoids we construct decompositions that are direct combinatorial analogues of binomial irreducible decompositions, and for binomial ideals we construct decompositions into ideals that are as irreducible as possible while remaining binomial. We provide an example of a binomial ideal that is not an intersection of irreducible binomial ideals, thus answering a question of Eisenbud and Sturmfels [Binomial ideals, Duke Math. J. 84 (1996), 1-45].

Full Text

Duke Authors

Cited Authors

  • Kahle, T; Miller, E; O'Neill, C

Published Date

  • June 1, 2016

Published In

Volume / Issue

  • 152 / 6

Start / End Page

  • 1319 - 1332

International Standard Serial Number (ISSN)

  • 0010-437X

Digital Object Identifier (DOI)

  • 10.1112/S0010437X16007272

Citation Source

  • Scopus